Alert archive / West Virginia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 106, NWS Charleston, WV

June 1, 2004Cabell County, Mason County, Wayne County, West Virginia; Meigs County, Vinton County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 1, 2004, 4:47 PM EDT for Cabell County, Mason County, Wayne County, West Virginia; Meigs County, Vinton County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 4:47 PM EDT (20:47 UTC)
Expired
Jun 1, 2004, 5:15 PM EDT
In force
28 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

Counties Meigs County, OH, Vinton County, OH, Cabell County, WV, Mason County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 56 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 3:55 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 012047
SVRRLX
OHC105-163-WVC011-053-099-012115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
447 PM EDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CABELL COUNTY IN WEST VIRGINIA...
  MASON COUNTY IN WEST VIRGINIA...
  WAYNE COUNTY IN WEST VIRGINIA...
  MEIGS COUNTY IN SOUTHEAST OHIO...
  VINTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 515 PM EDT...

* AT 443 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
  SEVERE THUNDERSTORMS FROM 6 MILES SOUTHWEST OF ALBANY TO 4 MILES
  EAST OF WEBBVILLE...OR FROM 6 MILES SOUTHWEST OF ALBANY TO 7 MILES
  NORTHWEST OF YATESVILLE LAKE STATE PAR...MOVING EAST AT 55 MPH.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE...FORKED RUN STATE
  FOREST...POMEROY...RACINE...RUTLAND...BARBOURSVILLE...BEECH FORK
  STATE PARK...CEREDO...CULLODEN...EAST LYNN LAKE...HUNTINGTON...
  MASON...MILTON...NEW HAVEN...PEA RIDGE...POINT PLEASANT...WAYNE...
  CENTERVILLE AND SIDNEY.

--CALL TO ACTION-- THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3917 8175 3903 8178 3886 8190 3871 8180
          3862 8206 3838 8206 3829 8225 3815 8228
          3814 8263 3841 8253 3845 8233 3867 8221
          3897 8210 3906 8236 3920 8232

$$

SEYMOUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 1, 3:00 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT TUE JUN 1 2004

.UPDATE TO DISCUSSION...

.DISCUSSION

300 PM EDT THU JUN 1 2004

THRU THURSDAY NIGHT...

ONLY WEAK WAVES THROUGH TONIGHT UNTIL THE MAIN WAVE SWINGS THROUGH
ON WEDNESDAY.  WITH NO GOOD TAPPING OF MOISTURE AS A RESULT OF WEST
TO EAST FLOW ACROSS REGION THE CHANCE OF PRECIPITATION WILL ONLY BE
CHANCE CATEGORY INTO WEDNESDAY NIGHT.  RIDGING BEHIND TROUGH FOR
THURSDAY AND GOOD DRYING THURSDAY NIGHT.

FRIDAY THRU TUESDAY...

FRIDAY STILL APPEARS TO BE A PLEASANT JUNE DAY.  WARM FRONTAL
BOUNDARY STARTS LIFTING BACK NORTH ON SATURDAY SO POPS RETURN.
DEEPER MOISTURE SHOULD ARRIVE BY SUNDAY.  FRONTAL ZONE OSCILLATES
IN OUR VICINITY SUNDAY INTO MONDAY.  WARM SECTOR FIGURED FOR DAY 7.

AAR BATTY

.PREVIOUS DISCUSSION...

945 AM EDT TUE JUN 1 2004

CURRENT FORECAST LOOKS ON TRACK.  NO CHANGES EXPECTED.

AR

&&

.AVIATION...

135 PM EDT TUE JUN 1 2004

WITH ONLY VERY WEAK WAVE BEFORE MAIN TROUGH WEDNESDAY ONLY PUT IN
SOME MID DECK AND HIGH DECK WITH NO MENTION OF PRECIPITATION AS THE
CHANCE WILL BE LOW.  BEST OF PRECIPITATION AFTER 18Z.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...

WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

&&
Hazardous weather outlook, Jun 1, 5:00 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...
NATIONAL WEATHER SERVICE CHARLESTON WV
500 AM EDT TUE JUN 1 2004

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-020900-
ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-CABELL
WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-FAYETTE
WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON
OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN
WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH-NICHOLAS
WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-RANDOLPH
WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON
OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-WYOMING WV
500 AM EDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO...
NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST
VIRGINIA.

.DAY ONE...

NO SEVERE WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...

NO SEVERE WEATHER EXPECTED.

HC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:48 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Wayne27 min
Jun 1, 5:01 PM EDTSevere Thunderstorm WarningRLXJackson, Lincoln, Putnam44 min
Jun 1, 5:25 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Roane50 min
Jun 1, 5:36 PM EDTSevere Thunderstorm WarningRLXWirt24 min
Jun 1, 5:46 PM EDTSevere Thunderstorm WarningRLXCalhoun, Clay44 min
Jun 1, 5:58 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas47 min
Jun 1, 6:13 PM EDTSevere Thunderstorm WarningRLXRaleigh47 min
Jun 1, 6:17 PM EDTSevere Thunderstorm WarningRLXBraxton, Gilmer28 min
Jun 1, 6:25 PM EDTSevere Thunderstorm WarningRLXLewis, Upshur, Webster50 min
Jun 1, 6:27 PM EDTSevere Thunderstorm WarningRLXMingo33 min
Jun 1, 6:43 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming47 min
Jun 1, 6:48 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph42 min
Jun 1, 4:31 PM EDTSevere Thunderstorm WarningRLXLawrence29 min
Jun 1, 4:34 PM EDTSevere Thunderstorm WarningRLXJackson26 min
Jun 1, 4:41 PM EDTSevere Thunderstorm WarningRLXGallia, Vinton34 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2004Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.